Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 20, NWS Pocatello, ID

June 23, 2016

NWS Pocatello, ID issued this wind advisory at Jun 23, 2016, 1:21 PM MDT. It took effect at Jun 24, 2016, 10:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2016, 1:21 PM MDT (19:21 UTC)
In effect from
Jun 24, 2016, 10:00 AM MDT
Expired
Jun 24, 2016, 9:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

123 
WWUS75 KPIH 231921
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
121 PM MDT THU JUN 23 2016

IDZ017-019>021-032-241200-
/O.NEW.KPIH.WI.Y.0020.160624T1600Z-160625T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
LOST RIVER/PASHIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS...VICTOR...
IDAHO FALLS...REXBURG...POCATELLO...ARCO...CHALLIS...MACKAY
121 PM MDT THU JUN 23 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT FRIDAY. 

* IMPACTS/TIMING...WINDS WILL RAMP UP STARTING AROUND 10AM AND
  CONTINUE THROUGH UNTIL SUNSET. THE STRONGEST WINDS WILL SHOULD
  OCCUR BETWEEN 11AM AND 6PM. AREAS OF BLOWING DUST AND LOW
  VISIBILITY ARE EXPECTED. LARGE VEHICLES WILL SEE DIFFICULT
  DRIVING DUE TO STRONG CROSSWINDS. 

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.
  THE STRONGEST WILL BE ACROSS THE ARCO DESERT INTO THE UPPER
  SNAKE HIGHLANDS.

* LOCATIONS...BURLEY...RUPERT...HEYBURN...ST.
  ANTHONY...ASHTON...ISLAND PARK...DRIGGS...VICTOR... IDAHO
  FALLS...REXBURG...POCATELLO...ARCO...CHALLIS AND MACKAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
657 
WWUS75 KPIH 241027
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
427 AM MDT FRI JUN 24 2016

IDZ017-019>021-032-250300-
/O.CON.KPIH.WI.Y.0020.160624T1600Z-160625T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
LOST RIVER/PASHIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS...VICTOR...
IDAHO FALLS...REXBURG...POCATELLO...ARCO...CHALLIS...MACKAY
427 AM MDT FRI JUN 24 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* IMPACTS/TIMING...WINDS WILL RAMP UP STARTING AROUND 10AM AND
  CONTINUE THROUGH UNTIL SUNSET. THE STRONGEST WINDS WILL SHOULD
  OCCUR BETWEEN 11AM AND 6PM. AREAS OF BLOWING DUST AND LOW
  VISIBILITY ARE EXPECTED. LARGE VEHICLES WILL SEE DIFFICULT
  DRIVING DUE TO STRONG CROSSWINDS. BOATS WILL LIKELY EXPERIENCE
  ROUGH CHOP ON LAKES.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 
  MPH. THE STRONGEST WILL BE ACROSS THE ARCO DESERT INTO THE 
  UPPER SNAKE HIGHLANDS. 

* LOCATIONS...BURLEY...RUPERT...HEYBURN...ST. ANTHONY... 
  ASHTON...ISLAND PARK...DRIGGS...VICTOR... IDAHO FALLS... 
  REXBURG...POCATELLO...ARCO...CHALLIS AND MACKAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
322 
WWUS75 KPIH 250301
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
901 PM MDT FRI JUN 24 2016



IDZ017-019>021-032-250415-
/O.EXP.KPIH.WI.Y.0020.000000T0000Z-160625T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
LOST RIVER/PASHIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
ST. ANTHONY...ASHTON...ISLAND PARK...DRIGGS...VICTOR...
IDAHO FALLS...REXBURG...POCATELLO...ARCO...CHALLIS...MACKAY
901 PM MDT FRI JUN 24 2016

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

AT 900 PM MDT WINDS IN THE UPPER AND LOWER SNAKE PLAIN HAVE
DECREASED TO 20 TO 30 MPH AND CONTINUE TO TREND DOWNWARD THIS
EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
900 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 23, 1:15 PM MDT, 6 minutes earlier.

Area forecast discussion, Jun 23, 1:15 PM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
115 PM MDT THU JUN 23 2016

.SHORT TERM...Tonight through Saturday. The big story is a cold
front and a brief cool down for eastern Idaho tomorrow and
Saturday. The front should be pushing into the central mountains
and possibly the Magic Valley around sunrise and then race
eastward during the morning hours. Winds will ramp up especially
once we hit 9-10am and then continue until sunset. Winds will
likely peak between 11am and 6pm with gusts of 40-55mph likely for
many locations. The strongest will be across the Snake Plain,
Upper Snake Highlands and Lost River/Pashimeroi region. This is
also where we expect the biggest risk of blowing dust and
difficult driving conditions. A WIND ADVISORY is in effect from
10am-9pm for those areas. The storm is still expect to kick off
showers and storms many west of a Ellis to Stanley line through
the day. Don't expect a lot of rain and with a lot of wind to mix
down don't be surprised if there are strong winds associated with
them. Temperatures take a nose dive tomorrow, with 50s and 60s in
the mountains and low/mid 70s in most valley locations. Saturday
morning will be pretty chilly as well. Right now near to below
freezing temperatures, and associated risks from frost or freeze
conditions, are forecast across the central mountains, Upper Snake
Plain and Highlands and most of the eastern highlands.  Keyes

.LONG TERM...Saturday night through Thursday night. The upper ridge
becomes dominant over the west again by Sunday...pushing temps back
up thru next week. By Thu...the GFS suggests the ridge will begin to
tap a little subtropical moisture. Have added isold tstms for the
mtns Thu aftn and eve. Rest of the fcst period still looks dry.
Hedges

&&

.AVIATION...VFR weather will continue. A few showers and storms
are possible near Stanley and Challis tomorrow, but TAF sites
should be dry. The big issue with west to southwest winds from mid
morning onward. Winds will peak at 25-35kts sustained with gusts
30-45kts at KBYI, KPIH and KIDA. KSUN will likely see an earlier
switch to west or northwest winds in the afternoon hours, which is
typical in this scenario. Keyes

&&

.FIRE WEATHER...We are still on track for a pretty windy Thursday
as a storm races across the region. Winds will ramp up tomorrow
starting mid morning and continue until sunset. Wind gusts will
peak in all fire districts between 11 am and 6pm at 40-55mph. Some
of the sheltered valleys in the central mountains and southeast
highlands may only peak at 30-40mph. Humidity values do rebound a
bit, with 20-35 percent across most mountain ranges. However, it
does appear that the RH across the Upper Snake Plain and Zone 476
may drop again to 10-15 percent. Showers and storms are still
possible across the central mountains mostly north of a Stanley to
Gilmore Summit line with a pretty good chance from around Salmon
northward. Temperatures will be much cooler Friday and Saturday
especially Saturday morning. A quick return to dry and warm
weather begins Sunday. There COULD be enough moisture for a few
afternoon storms to form by the middle of next week. Keyes

&&

.PIH Watches/Warnings/Advisories...
Wind Advisory from 10 AM to 9 PM MDT Friday for IDZ017-019>021-
032.

&&

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.